edoc

Antihypertensive drugs and the risk of incident rosacea

Spoendlin, J. and Voegel, J. J. and Jick, S. S. and Meier, C. R.. (2014) Antihypertensive drugs and the risk of incident rosacea. British journal of dermatology, Vol. 171, H. 1. pp. 130-136.

Full text not available from this repository.

Official URL: http://edoc.unibas.ch/dok/A6337882

Downloads: Statistics Overview

Abstract

Despite scarce evidence, use of calcium channel blockers is discouraged in patients with rosacea, whereas beta-blockers are recommended as an off-label treatment for erythematotelangiectatic rosacea.; To study the association of the use of calcium channel blockers, beta-blockers and other antihypertensive drugs with incident rosacea.; We conducted a matched case-control study of antihypertensive drugs and incident rosacea, using the U.K.-based General Practice Research Database. Cases had an incident diagnosis of rosacea recorded between 1995 and 2009. Each case was matched to one control on age, sex, general practice and years of history on the database before the index date. Drug use was stratified by timing (≤ or < 180 days before the index date) and duration (number of prescriptions) of drug exposure, in a multivariate conditional logistic regression model.; Among 53 927 cases and 53 927 controls, we observed odds ratios (ORs) around unity for calcium channel blockers across all strata, with a slightly decreased OR of 0·77 (95% CI 0·69-0·86) for current users of dihydropyridine calcium channel blockers with ≥ 40 prescriptions. Among beta-blockers, atenolol and bisoprolol yielded slightly decreased ORs across all exposure strata, whereas propranolol revealed ORs around 1·0, irrespective of timing and duration of exposure. Neither angiotensin-converting-enzyme inhibitors nor angiotensin receptor blockers altered the relative rosacea risk.; Our data contradict the prevailing notion that calcium channel blockers increase the risk of rosacea. Beta-blocker use was associated with a slightly decreased risk of rosacea, but the effect may be somewhat stronger in patients with erythematotelangiectatic rosacea.
Faculties and Departments:05 Faculty of Science > Departement Pharmazeutische Wissenschaften > Pharmazie > Klinische Pharmazie/Spitalpharmazie (Meier)
UniBasel Contributors:Meier, Christoph R.
Item Type:Article, refereed
Article Subtype:Research Article
Publisher:Lewis
ISSN:0007-0963
Note:Publication type according to Uni Basel Research Database: Journal article
Related URLs:
Identification Number:
Last Modified:06 Feb 2015 09:59
Deposited On:06 Feb 2015 09:59

Repository Staff Only: item control page